U.S. doctors online nowAsk doctors free
A member asked:

my father has a gout on his hand, knee and both of his feet. he cannot sleep because of the pain. please tell me what can i do to atleast relieve the pain. thank you so much.

4 doctor answers4 doctors weighed in
Dr. Fred Gallo
Clinical Psychology 36 years experience
Gout treatments: Gout is a form of arthritis caused by the accumulation of uric acid crystals. There are dietary and medication solutions available. See your physician.
Dr. Bernard Seif
Clinical Psychology 40 years experience
Gout pain: Your dad needs a special diet and to be followed by his doctor. Also consider a mind-body approach to pain by doing a search for John Sarno, MD, on the net. It can be very effective for various body-based pain syndromes. Clinical hypnosis (www.asch.net) or biofeedback are other options. Please think holistically. Peace and good health.
Dr. J. Fernando
Family Medicine 39 years experience
Gout pain relief: for temporary relief OTC Ibuprofen will help only take if he has no kidney problems. May take 800 mg up to 3 times a day with food. He needs to see jis doctou ASAP to get meds to lower his uric acid levels
Dr. Pierre Moeser
Specializes in Rheumatology
Unusual: Gout can occur like this but it is unusual for so many joints to hurt at once. Never the less, buy over-the-counter ibuprofen and he can take 800mg three times a day with food for 3 or 4 days unless he has known kidney problems. If it is gout, it should resolve with this soon. In any case, he needs to call his doctor now as he will need to be seen for overall control of his gout.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 34-year-old member asked:

My skin partially peeled off the bottom of my feet how can I prevent pain while walking?

2 doctor answers3 doctors weighed in
Dr. James Chen
Sports Medicine 15 years experience
Multi-layer dressing: Use sterile dressing and antibiotic ointment over the exposed skin to prevent infection and promote healing. Use a second layer of dressing or gauze. In between the first and second layer apply a lubricant such as vaseline or petroleum jelly. Secure those layers with a roll gauze and tape. All of this goes under your sock and should prevent pain when walking.
A 36-year-old member asked:

Is there a stronger combination of medicines than lyrica (pregabalin) and naproxen for treating nerve pain in the feet?

2 doctor answers6 doctors weighed in
Dr. Craig Morton
Physical Medicine and Rehabilitation 18 years experience
Yes: Lyrica (pregabalin) is one type of "nerve pain" medicine. There are several different types of "nerve pain" medication. You would want to increase Lyrica (pregabalin) to the highest dose before you could say it isn't working. Naproxen is an an anti-inflammatory medication. Narcotics are the strongest medication with evidence for improving neuropathic pain.
A 26-year-old female asked:

Dark brown discharge 1 week after period, fatigue, lower abdominal pain, and lower back pain. Can I be pregnant?

2 doctor answers2 doctors weighed in
Dr. Robert Greer
Family Medicine 44 years experience
Yes: When confronted with a women who could be pregnant we almost always suspect it.
Westerville, OH
A 23-year-old female asked:

I am being treated for chlamydia zithromax 250mg twice today and once daily for the next 4 days one of the symptoms I ve been experiencing is lower back pain which I thought might be associated with PID will the zithromax treat PID or should I schedule an

2 doctor answers3 doctors weighed in
Dr. Adam Newman
Obstetrics and Gynecology 29 years experience
Wrong dose: The way you are taking the zithromax is not the dosing for chlamydia - for that you need to take 4 250mg tablets at once. That's it. Call your doctor and check out why they prescribed it the way you are taking it.
Vale, NC
A 55-year-old male asked:

Three years ago, I was stung by a yellow jacket on the side of my big toe. The pain is so intense that I get tremors. I took benadryl (diphenhydramine). There is no swelling now. Canthere be possible nerve damage?

4 doctor answers8 doctors weighed in
Dr. Arnold Beresh
Podiatry 41 years experience
Probably not: It may me a reaction to the sting. You should seek medical attention asap.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 24, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.